Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 16, 2022, 2:33 PM CST for 20 counties in Texas. It took effect at Feb 17, 2022, 5:07 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 2:33 PM CST (20:33 UTC)
- In effect from
- Feb 17, 2022, 5:07 AM CST
- Expired
- Feb 17, 2022, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 40 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3594 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS74 KLUB 162033 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 233 PM CST Wed Feb 16 2022 TXZ021>038-170900- /O.NEW.KLUB.WI.Y.0003.220217T0900Z-220217T1800Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Turkey, Tulia, Guthrie, Silverton, Lubbock, Cee Vee, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona, Olton, Hale Center, Dumont, Memphis, Sundown, Farwell, Childress, Paducah, Littlefield, Plainview, Dimmitt, Morton, Roaring Springs, Crosbyton, Bovina, Floydada, Ralls, Levelland, Amherst, and Hart 233 PM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The extreme southern Texas Panhandle, northern South Plains, and northern Rolling Plains. * WHEN...From 3 AM to Noon CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 01
3 follow-up statements
267 WWUS74 KLUB 170836 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 236 AM CST Thu Feb 17 2022 TXZ021>038-171800- /O.EXT.KLUB.WI.Y.0003.220217T1200Z-220217T1800Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Turkey, Tulia, Guthrie, Silverton, Lubbock, Cee Vee, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona, Olton, Hale Center, Dumont, Memphis, Sundown, Farwell, Childress, Paducah, Littlefield, Plainview, Dimmitt, Morton, Roaring Springs, Crosbyton, Bovina, Floydada, Ralls, Levelland, Amherst, and Hart 236 AM CST Thu Feb 17 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The extreme southern Texas Panhandle, northern South Plains, and northern Rolling Plains. * WHEN...From 6 AM this morning to Noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WCI
493 WWUS74 KLUB 171107 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 507 AM CST Thu Feb 17 2022 TXZ039-040-171800- /O.EXB.KLUB.WI.Y.0003.220217T1107Z-220217T1800Z/ Yoakum-Terry- Including the cities of Plains, Brownfield, Wellman, Meadow, and Denver City 507 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Terry and Yoakum Counties. * WHEN...Until Noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ021>038-171800- /O.EXT.KLUB.WI.Y.0003.220217T1107Z-220217T1800Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Turkey, Tulia, Guthrie, Silverton, Lubbock, Cee Vee, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona, Olton, Hale Center, Dumont, Memphis, Sundown, Farwell, Childress, Paducah, Littlefield, Plainview, Dimmitt, Morton, Roaring Springs, Crosbyton, Bovina, Floydada, Ralls, Levelland, Amherst, and Hart 507 AM CST Thu Feb 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The extreme southern Texas Panhandle, northern South Plains, and northern Rolling Plains. * WHEN...Until Noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WCI
488 WWUS74 KLUB 171759 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1159 AM CST Thu Feb 17 2022 TXZ021>040-171900- /O.EXP.KLUB.WI.Y.0003.000000T0000Z-220217T1800Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona, Olton, Hale Center, Dumont, Memphis, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Meadow, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Ralls, Levelland, Amherst, and Hart 1159 AM CST Thu Feb 17 2022 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind speeds have dropped below advisory level. Though still remaining on the breezy side through the afternoon, wind speeds will continue decreasing gradually through the day. $$ CWA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:13 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 16, 2:13 PM CST, 20 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 213 PM CST Wed Feb 16 2022 .DISCUSSION... Impactful weather will continue after sunset this evening as a short wave slowly rotates towards the region from the southwestern US. This potent short wave was still located well to the west of the area in southern Arizona this afternoon. The speed of this short wave has been slowing down a bit each run so precipitation onset may be delayed even more. Large scale lift from an upper level jet streak will maximize over the region around the 03-06Z time frame over the Rolling Plains. Prior to this time, strong lift over the South Plains may be able to generate high based shower activity with this region in the dry near surface air west of the dryline. As a pacific cold front overtakes the dryline late this evening, low level convergence will increase over the Rolling Plains increasing the chance of lower based convection. Convection that does manifest will quickly move off east of the Rolling Plains with a very strong amount of deep layer shear. Mid level temperatures will begin to cool later this afternoon increasing the mid level lapse rates. These mid level lapse rates are forecast to be between 7-8 C/km prior to convective initiation in the Rolling Plains. Lifting elevated parcels yields up to 500 J/kg of instability, therefore, a small potential for severe storms will exist. Strong winds will be the primary threat from convection. Moisture will attempt to wrap around the short wave early Thursday morning as convection is moving east. Falling temperatures may allow liquid precipitation to change to wintry precipitation in the extreme southern Texas Panhandle which may result in very light accumulations. Precipitation will likely cut off after sunrise as the upper low lifts away from the region. Much colder temperatures will follow the cold front on Thursday. The coldest temperatures will come Friday morning when a 1030mb surface ridge will settle over the region. After this system passes the area on Thursday we will be under zonal to northwest flow aloft. Temperatures will rapidly climb above seasonal averages from this weekend through Monday due to surface lee troughing every afternoon. Upper level flow looks to back to the southwest again early next week. An initial short wave looks to come across Texas around the Monday into Tuesday time frame but may have little precipitation impact on the region. The next cold air dump may be around Tuesday of next week but models differ on the exact timing of the front at the moment. Another short wave may impact the region around the middle to late next week but confidence is very low at the moment. .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM CST this evening for TXZ021>031- 033>036-039>041. && 01
Hazardous weather outlook, Feb 16, 7:38 AM CST, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 738 AM CST Wed Feb 16 2022 TXZ021>044-171345- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 738 AM CST Wed Feb 16 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Southwest winds of 20-30 mph with gusts to 45 mph are expected to develop today. This will lead to Critical Fire Danger for the southern Texas Panhandle and most of the South Plains and a Red Flag Warning is in effect from Noon until 7 pm. Patchy blowing dust may also be possible leading to localized reduced visibilities. There is a risk of isolated severe thunderstorms developing mid to late evening to the east of a Turkey to Crosbyton to Justiceburg line. The main risks will be hail to the size of quarters and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Northerly winds of 25 to 35 mph with gusts up to 45 mph will be possible on Thursday morning and early afternoon. Friday through the weekend... Hazardous weather is not expected at this time. Monday... Dry and windy conditions will bring elevated to near- critical fire weather concerns to the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:05 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 12 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.